Can you take DMT on antidepressants?
It is generally not recommended to take DMT while on antidepressants, as there is a risk of adverse drug interactions. DMT is a powerful psychedelic substance that can have unpredictable effects on the brain and body, and the combination of DMT with antidepressants can potentially lead to serious adverse reactions.
Antidepressants, particularly selective serotonin reuptake inhibitors (SSRIs), can affect serotonin levels in the brain, and DMT is known to interact with serotonin receptors. The combination of these substances can potentially lead to a dangerous condition called serotonin syndrome, which can cause symptoms such as agitation, confusion, rapid heart rate, high blood pressure, and seizures.
It is important to consult with a qualified healthcare professional before taking any psychedelic substance, particularly if you are currently taking any medications or have a history of mental health issues. They can help you to determine the safety and potential risks associated with the use of DMT or any other psychedelic substance.
Antidepressants impact the serotonin system, just as almost all classic psychedelics do. It’s well known that psychedelics as well as antidepressants do not mix very well. It’s wise to avoid taking them together.
Mixing them with drugs that also impact the serotonin system has the ability to manifest unforeseeable complications and might be dangerous. Lithium for instance when taken together with LSD prolongs the negative effects and could be potentially very harmful. In a nutshell, it’s not advised to mix the 2 kinds of medications together.
SSRIs are the most often prescribed variety of antidepressants, and they account for roughly 80% of the antidepressant prescriptions.
These serotonin receptors are where tryptamines (DMT), psilocybin, and LSD, phenethylamines (MDMA), and also MAOI with substances as ayahuasca work their magic.
Tapering off SSRIs is dangerous, nonetheless, and should not be tried without consulting with your healthcare provider ahead of time.
Suddenly minimizing SSRI dosages are prone to induce many strong symptoms, along with dizziness, fatigue, as well as sleeplessness and less frequent signs like nausea, diarrhea, flu-like effects, irritability, and strain.
Coming off of antidepressants could also cause suicidal thoughts, consequently, it may not be well worth the probably improved psychedelic experience.